Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
unappeased

How to get my derma to prescribe Accutane for moderate acne?

Recommended Posts

Here's my plight!!! It's long so bear with me. I've had acne for about five years now. I'm currently in my junior year of high school. While my acne isn't severe or cystic, every single pimple I get causes hyperpigmentation and I have a dark mark on my face for weeks (if I'm super lucky) or months (normal). I have plenty of comedomes on my cheeks which often get inflamed and cause the spot to turn red and fill with pus. After they pop, they leave a HUGE black mark and often times the same spot will become inflamed all over again. I often have pimples under the skin that are getting increasingly more painful. They last for weeks and even though they never come to a head, when the lump goes away there is still! Scarring! I break out constantly, even in the winter when my skin is dried out which is preceded by a day of my face hurting with the pre-breakout burning. I almost ALWAYS wake up with a new active area of acne or form some more acne throughout the day. I constantly get "blind pimples" near my eyebrows and temples that last for a week or so and scar there as well. My forehead constantly breaks out as well, but my cheeks are almost always inflamed. My skin tone is so uneven now due to my acne. On top of that, my skin is extremely oily constantly and needs to be blotted every hour or so. The only issue is, my FIRST dermatologist appointment is next week. I’ve tried everything I could have pre-dermatologist including multiple products containing salicylic acid, benzoyl peroxide, natural remedies (all sorts of face masks), clay masks (made me break out horribly for weeks), a vegetarian diet, a no-dairy diet, I hydrate always, change my pillow case and clean my phone religiously, I never touch my face and follow a strict regimen with my acne etc. The only thing that has seemed to help even a bit is the salicylic acid if I use it twice a day, but it also tends to make my skin feel raw and more prone to bleeding – meaning I’m almost always bleeding somewhere on the face when I go to school.

Unfortunately, my acne has been extremely socially debilitating. It prevents me from being confident and I no longer want to take pictures with my friends or family or even go out with them. I’m one of the last people in my school to have acne and it gets progressively more humiliating. Most importantly, my junior prom is coming up and I’m dying to get some high school pictures with decent skin before I graduate. My last high school performances are coming up as well and so far, all my performance pictures have been plagued with flawed skin.

That being said, I would kill for an accutane prescription! I feel it’s probably my best shot at having clear skin by the time prom etc rolls around and getting back to the social life I used to love. I have no issue starting the conversation with my dermatologist and asking for the medication out right. The only issue is that I have never been prescribed by a dermatologist any topical creams/antibiotics – and I really have no desire to. What can I say to my dermatologist to skip over the antibiotics and creams and go right to the accutane? Is it possible to be prescribed accutane for my type of skin?

Edited by unappeased
left a part out

Share this post


Link to post
Share on other sites

Just ask for it, tell her that you are conscious of the risks and well informed, and that your acne is a big problem in your life and you want to get rid of it for ever and not have to deal with this anymore. She will probably listen to you and ask you to have your blood tested. If you're a girl it might be harder for her to prescribe it to you but for males it's pretty straightforward.

Anyway, be conscious of one thing, accutane is a serious drug and you need to make sure you are living a healthy lifestyle while you are on it. I am extremely health conscious when it comes to food, supplementation, and lifestyle. It has made my accutane ride so far an extremely smooth ride, except for the dry lips I don't even feel like I'm on any prescription. The only week I derived from my usual diet, slept late etc, I felt really tired and down. So accutane MUST be supported by a diet and according habits.

Share this post


Link to post
Share on other sites

I didn't read everything but I just wanted to say that you shoud stand your ground and get straight to the accutane..good to hear you havent been through the  topical ringer, all that stuff is horrible for your skin..the fact that you haven't been though all that is great because your skin is much more likely not to react negatively while on accutane...and I agree with the other poster...you've got to be extremely diligent in diet and lifestyle and stay out of the sun...that's what I did while on accutane and I got little to no side effects..even the slight ones I did get didn't last past a month post accutane. (Temperamental skin/slight redness and chapped lips)...the only thing is that sometimes insurance requires you to have tried several other options before being given Accuatane..I remember having to use several anti biotics and some things like clindamycin before accutane opened as an option. Luckily I was never given retinoids to try back then because i found out 3 months ago that my skin reacts terribly  to them...(am still dealing with major damage from the one I used...which btw, was SO unnecessary..so don't worry, accutane worked for me for almost 4 years post with no relapse...I was just an idiot and decided to use a retinoid half heartedly without real reason and now I'm fucked because of THAT..) 

anyway
Hope all goes well for you!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×